Alert archive / Alabama / Freeze Warnings in 2014
Freeze Warning 4, NWS Mobile, AL
NWS Mobile, AL issued this freeze warning at Nov 1, 2014, 4:00 AM CDT for 5 counties in Mississippi; 10 counties in Alabama. It took effect at Nov 2, 2014, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2014, 4:00 AM CDT (09:00 UTC)
- In effect from
- Nov 2, 2014, 1:00 AM CDT
- Expired
- Nov 2, 2014, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
016 WWUS74 KMOB 010900 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 400 AM CDT SAT NOV 1 2014 ...WINDY CONDITIONS ARE EXPECTED TODAY ACROSS COASTAL AREAS AND INTERIOR AREAS GENERALLY ALONG AND EAST OF INTERSTATE 65... ...A LIGHT FREEZE IS EXPECTED TO IMPACT MUCH OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA AND INTERIOR PORTIONS OF THE NORTHWEST FLORIDA PANHANDLE LATE TONIGHT THROUGH EARLY SUNDAY MORNING... .HIGH PRESSURE BUILDING ACROSS THE MISSISSIPPI VALLEY REGION WILL CONTINUE TO BRING COLDER AIR INTO OUR REGION TODAY ALONG WITH BREEZY NORTHWEST WINDS ACROSS INTERIOR SOUTH CENTRAL ALABAMA AND MUCH OF COASTAL SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE. WIND SPEEDS WILL DECREASE TONIGHT...AND CLEAR SKIES AND A VERY DRY AIRMASS IN PLACE ACROSS THE REGION WILL FAVOR A FALL IN TEMPERATURES TO NEAR OR JUST BELOW FREEZING ALONG AND NORTH OF INTERSTATE 10 LATE TONIGHT AND EARLY SUNDAY MORNING. ALZ061-062-FLZ001-003-005-011700- /O.UPG.KMOB.FZ.A.0003.141102T0600Z-141102T1400Z/ /O.NEW.KMOB.FZ.W.0004.141102T0600Z-141102T1400Z/ /O.EXT.KMOB.WI.Y.0013.000000T0000Z-141101T2300Z/ UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-INLAND SANTA ROSA- INLAND OKALOOSA- INCLUDING THE CITIES OF...MOBILE...PRICHARD...SARALAND... BAY MINETTE...CENTURY...FLOMATON...MOLINO...JAY...CRESTVIEW 400 AM CDT SAT NOV 1 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 1 AM CDT TO 8 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM CDT TO 8 AM CST SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST TO NORTH 15 TO 25 MPH WITH FREQUENT HIGHER GUSTS OVER 30 MPH WILL CONTINUE THROUGH THE LATE AFTERNOON HOURS. * IMPACTS...WINDS THIS STRONG CAN BLOW AROUND UNSECURED...LIGHT WEIGHT OBJECTS AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * TEMPERATURE...FALLING TO AROUND FREEZING LATE TONIGHT THROUGH EARLY SUNDAY MORNING. * IMPACTS...UNPROTECTED TEMPERATURE SENSITIVE PLANTS MAY EXPERIENCE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS...NEW GROWTH...AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS AND OR FREQUENT WIND GUSTS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN BLOW AROUND UNSECURED...LIGHT WEIGHT OBJECTS AND CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ALZ056>060-011700- /O.UPG.KMOB.FZ.A.0003.141102T0600Z-141102T1400Z/ /O.NEW.KMOB.FZ.W.0004.141102T0600Z-141102T1400Z/ /O.EXB.KMOB.WI.Y.0013.141101T1400Z-141101T2300Z/ CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON- INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE... BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP 400 AM CDT SAT NOV 1 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 1 AM CDT TO 8 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM CDT TO 8 AM CST SUNDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CDT THIS EVENING. THE FREEZE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST TO NORTH 15 TO 25 MPH WITH FREQUENT HIGHER GUSTS OVER 30 MPH ARE EXPECTED BEGINNING AROUND MID MORNING AND CONTINUING THROUGH THE LATE AFTERNOON HOURS. * IMPACTS...WINDS THIS STRONG CAN BLOW AROUND UNSECURED...LIGHT WEIGHT OBJECTS AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * TEMPERATURE...FALLING TO AROUND OR JUST BELOW FREEZING LATE TONIGHT THROUGH EARLY SUNDAY MORNING. * IMPACTS...UNPROTECTED TEMPERATURE SENSITIVE PLANTS MAY EXPERIENCE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS...NEW GROWTH...AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS AND OR FREQUENT WIND GUSTS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN BLOW AROUND UNSECURED...LIGHT WEIGHT OBJECTS AND CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ALZ051>055-MSZ067-075-076-078-079-011700- /O.UPG.KMOB.FZ.A.0003.141102T0600Z-141102T1400Z/ /O.NEW.KMOB.FZ.W.0004.141102T0600Z-141102T1400Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-WAYNE-PERRY-GREENE-STONE- GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS... LUCEDALE 400 AM CDT SAT NOV 1 2014 ...FREEZE WARNING IN EFFECT FROM 1 AM CDT TO 8 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM CDT TO 8 AM CST SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...FALLING TO JUST BELOW FREEZING LATE TONIGHT THROUGH EARLY SUNDAY MORNING. * IMPACTS...UNPROTECTED TEMPERATURE SENSITIVE PLANTS MAY EXPERIENCE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS...NEW GROWTH...AND OTHER SENSITIVE VEGETATION. && $$ ALZ063-064-FLZ002-004-006-011700- /O.EXT.KMOB.WI.Y.0013.000000T0000Z-141101T2300Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- INCLUDING THE CITIES OF...MOBILE...TILLMANS CORNER...THEODORE... DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...FERRY PASS...BRENT... WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...PACE... MILTON...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB 400 AM CDT SAT NOV 1 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING... * TIMING...THROUGH 6 PM CDT THIS EVENING. * WINDS...NORTHWEST TO NORTH 20 TO 25 MPH WITH FREQUENT HIGHER GUSTS BETWEEN 30 AND 35 MPH WILL CONTINUE THROUGH LATE THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN BLOW AROUND UNSECURED...LIGHT WEIGHT OBJECTS AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS AND OR FREQUENT WIND GUSTS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN BLOW AROUND UNSECURED...LIGHT WEIGHT OBJECTS AND CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
398 WWUS74 KMOB 011654 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1154 AM CDT SAT NOV 1 2014 ...A LIGHT FREEZE IS EXPECTED TO IMPACT MUCH OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA AND INTERIOR PORTIONS OF THE NORTHWEST FLORIDA PANHANDLE LATE TONIGHT THROUGH EARLY SUNDAY MORNING... .HIGH PRESSURE EXPANDING ACROSS THE MISSISSIPPI VALLEY REGION WILL CONTINUE TO BRING COLDER AIR INTO OUR REGION TODAY...ALONG WITH BREEZY NORTHWEST WINDS. WIND SPEEDS WILL DECREASE TONIGHT...AND ALONG WITH CLEAR SKIES AND A VERY DRY AIRMASS IN PLACE...A FALL IN TEMPERATURES TO NEAR OR JUST BELOW FREEZING IS FORECAST ALONG AND NORTH OF INTERSTATE 10 LATE TONIGHT AND EARLY SUNDAY MORNING. ALZ056>062-FLZ001-003-005-020100- /O.CAN.KMOB.WI.Y.0013.000000T0000Z-141101T2300Z/ /O.CON.KMOB.FZ.W.0004.141102T0600Z-141102T1400Z/ CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-UPPER MOBILE- UPPER BALDWIN-INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE... BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP... MOBILE...PRICHARD...SARALAND...BAY MINETTE...CENTURY...FLOMATON... MOLINO...JAY...CRESTVIEW 1154 AM CDT SAT NOV 1 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT TO 8 AM CST SUNDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE WIND ADVISORY. BREEZY CONDITIONS WILL CONTINUE TODAY...BUT LATEST OBSERVATIONS INDICATE WIND SPEED AND GUSTS LOOK TO BE SHORT OF MAINTAINING THE WIND ADVISORY. * TEMPERATURE...FALLING TO AROUND FREEZING LATE TONIGHT THROUGH EARLY SUNDAY MORNING. * IMPACTS...UNPROTECTED TEMPERATURE SENSITIVE PLANTS MAY EXPERIENCE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS...NEW GROWTH...AND OTHER SENSITIVE VEGETATION. && $$ ALZ063-064-FLZ002-004-006-011800- /O.CAN.KMOB.WI.Y.0013.000000T0000Z-141101T2300Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- INCLUDING THE CITIES OF...MOBILE...TILLMANS CORNER...THEODORE... DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...FERRY PASS...BRENT... WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...PACE... MILTON...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB 1154 AM CDT SAT NOV 1 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE WIND ADVISORY. BREEZY CONDITIONS WILL CONTINUE TODAY...BUT LATEST OBSERVATIONS INDICATE WIND SPEED AND GUSTS LOOK TO BE SHORT OF MAINTAINING THE WIND ADVISORY. $$ ALZ051>055-MSZ067-075-076-078-079-020100- /O.CON.KMOB.FZ.W.0004.141102T0600Z-141102T1400Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-WAYNE-PERRY-GREENE-STONE- GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS... LUCEDALE 1154 AM CDT SAT NOV 1 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT TO 8 AM CST SUNDAY... * TEMPERATURE...FALLING TO JUST BELOW FREEZING LATE TONIGHT THROUGH EARLY SUNDAY MORNING. * IMPACTS...UNPROTECTED TEMPERATURE SENSITIVE PLANTS MAY EXPERIENCE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS...NEW GROWTH... AND OTHER SENSITIVE VEGETATION. && $$
051 WWUS74 KMOB 020044 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 744 PM CDT SAT NOV 1 2014 ...A LIGHT FREEZE IS EXPECTED TO IMPACT MUCH OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA AND INTERIOR PORTIONS OF THE NORTHWEST FLORIDA PANHANDLE LATE TONIGHT THROUGH EARLY SUNDAY MORNING... .HIGH PRESSURE EXPANDING ACROSS THE MISSISSIPPI VALLEY REGION WILL CONTINUE TO BRING COLDER AIR INTO OUR REGION TONIGHT. WINDS WILL BECOME LIGHT TONIGHT...AND ALONG WITH CLEAR SKIES AND A VERY DRY AIRMASS IN PLACE...A FALL IN TEMPERATURES TO NEAR OR JUST BELOW FREEZING IS FORECAST ALONG AND NORTH OF INTERSTATE 10 LATE TONIGHT AND EARLY SUNDAY MORNING. ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-020900- /O.CON.KMOB.FZ.W.0004.141102T0600Z-141102T1400Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE... CENTURY...FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO... RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN... WIGGINS...LUCEDALE 744 PM CDT SAT NOV 1 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT TO 8 AM CST SUNDAY... * TEMPERATURE...FALLING TO AROUND FREEZING LATE TONIGHT THROUGH EARLY SUNDAY MORNING. * IMPACTS...UNPROTECTED TEMPERATURE SENSITIVE PLANTS MAY EXPERIENCE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS...NEW GROWTH...AND OTHER SENSITIVE VEGETATION. && $$
113 WWUS74 KMOB 020900 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 300 AM CST SUN NOV 2 2014 ...A LIGHT FREEZE IS EXPECTED TO IMPACT MUCH OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA AND INTERIOR PORTIONS OF THE NORTHWEST FLORIDA PANHANDLE EARLY THIS MORNING... .HIGH PRESSURE EXPANDING ACROSS THE MISSISSIPPI VALLEY REGION WILL CONTINUE TO BRING A COLD AIRMASS INTO OUR AREA EARLY THIS MORNING. LIGHT WINDS ALONG WITH CLEAR SKIES AND A VERY DRY AIRMASS IN PLACE WILL ALLOW FOR A FALL IN TEMPERATURES TO NEAR OR JUST BELOW FREEZING ALONG AND NORTH OF INTERSTATE 10 EARLY THIS MORNING. ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-021400- /O.CON.KMOB.FZ.W.0004.000000T0000Z-141102T1400Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE... CENTURY...FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO... RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN... WIGGINS...LUCEDALE 300 AM CST SUN NOV 2 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * TEMPERATURE...FALLING TO AROUND FREEZING EARLY THIS MORNING. * IMPACTS...UNPROTECTED TEMPERATURE SENSITIVE PLANTS MAY EXPERIENCE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS...NEW GROWTH... AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Oct 31, 3:49 PM CDT, 12 hours 11 minutes earlier.
Area forecast discussion, Oct 31, 3:49 PM CDT, 12 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
349 PM CDT FRI OCT 31 2014
.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...WEATHER MAPS SHOW
STRONG CANADIAN FRONT...THE LEADING EDGE OF A MUCH COLDER
AIRMASS...ADVANCING SOUTHEAST ACROSS THE MIDSOUTH. THERE IS A FEW
SPOTTY SHOWERS IN FRONTAL CLOUDS NOTED OVER THE DEEP SOUTH. WILL
CARRY ISOLATED SHOWERS OVER THE INTERIOR NORTHEAST FOR THE REMAINDER
OF THE AFTERNOON. ANY MEASURABLE RAINS LOOK VERY LIGHT. HIGH
RESOLUTION GUIDANCE INDICATE POTENTIAL OF SPOTTY RAINS THIS
EVENING...GENERALLY OVER THE SAME AREAS. CONSIDERING THIS AND GIVEN
SATELLITE/RADAR TRENDS...WILL ADD 10% OR LESS POPS IN FOR THE
EVENING. AT THIS TIME...MEASURABLE RAIN LOOKS LIMITED AT BEST GIVEN
LIMITED DEEP MOISTURE.
THE STRENGTH OF THE HIGH/INCREASED PRESSURE GRADIENT MAGNITUDE IN THE
WAKE OF THE PASSING COLD FRONT AND EXPECTED NORTHWEST TO NORTHERLY
FLOW...SUGGESTS THAT CRITERIA FOR A WIND ADVISORY WILL BE MET OVER
THE GULF COAST TONIGHT. LATEST GRIDDED WIND SPEEDS CALL FOR NORTHWEST
TO NORTH WINDS INCREASING TO 20 TO 25 MPH WITH FREQUENT HIGHER GUSTS
BETWEEN 30 AND 35 MPH ALONG THE COASTAL COUNTIES TONIGHT. THE
STRONGER OF THESE WINDS LOOK TO BE FOCUSED ALONG THE LAND AND SEA
INTERFACE AT THE BEACHES. COLD AIR ADVECTION PROCESSES WILL ALSO BE
UNDERWAY TONIGHT AS A DEEP NORTH TO NORTHWEST FLOW WITHIN A LARGE
ATMOSPHERIC COLUMN SPREADS OVER THE AREA IN THE WAKE OF THE FRONTAL
PASSAGE. TEMPERATURES DROPPING OFF INTO THE MID 30S OVER THE INTERIOR
TO LOWER HALF OF THE 40S OVER THE COAST. THESE NUMBERS WILL BE SOME
10 TO 15 DEGREES BELOW CLIMATOLOGY.
FOR SATURDAY...AN ANOMALOUSLY DEEP UPPER LEVEL TROF DIGS ACROSS THE
SOUTHEAST SATURDAY MORNING...MOVING OFF THE MID ATLANTIC COAST BY
EVENING. THE ENSEMBLES INDICATE THAT THE MID LEVEL HEIGHT FIELDS
WITHIN THIS TROF ARE ~ 5 STANDARD DEVIATIONS BELOW THE MEAN FOR
NOVEMBER 1ST. FORECAST 24 HOUR 1000-850 MILLIBAR THICKNESS CHANGE
ENDING SATURDAY AFTERNOON IS AROUND 40 METERS LOWER THAN TODAY. THIS
RESULTS IN A MUCH COLDER DAY FOR SATURDAY WITH HIGHS LOOKING TO NOT
GET OUT OF THE 50S OVER THE INTERIOR. CLOSER TO THE COAST...MAY GET
TO 60...BUT COULD BE DIFFICULT TO REACH THERE...GIVEN THE DEEP TROF
TO THE EAST AND COLD AIR ADVECTION PROCESSES PUSHING ACROSS THE DEEP
SOUTH. BREEZY DAY CONTINUES AS HIGH PRESSURE BUILDS IN FROM THE
WEST. /10
A LARGE DOME OF CANADIAN HIGH PRESSURE WILL SETTLE OVER THE OH/TN
VALLEYS SATURDAY NIGHT WITH RIDGING EXTENDING SOUTH INTO OUR REGION.
SINCE THE HIGH IS NOT DIRECTLY CENTERED OVER THE AREA...A LIGHT WIND
IS LIKELY TO PERSIST THROUGH MUCH OF THE NIGHT. EVEN WITH THE LIGHT
WIND...GUIDANCE IS IN STRONG AGREEMENT ON THE FIRST LIGHT FREEZE OF
THE YEAR FOR ALMOST ALL INLAND LOCATIONS. THEREFORE...HAVE EXPANDED
THE FREEZE WATCH FURTHER SOUTH...BUT IT DOES NOT INCLUDE COASTAL
ZONES. IN FACT...THE LOCAL HI RES WRF AND NCEP HI RES WRF BOTH SHOW
EVEN COLDER LOW TEMPS THAN WHAT MOS IS SHOWING EVEN WITH A PERSISTENT
LIGHT WIND. THIS BOLSTERS CONFIDENCE ON THE POTENTIAL FREEZE...WITH
SOME FAR INLAND LOCATIONS WILL LIKELY DROP INTO THE UPPER 20S. SUNDAY
MORNING RECORD LOWS AT MOBILE AND PENSACOLA (30 AND 31 RESPECTIVELY
SET IN 1966) APPEAR SAFE FOR NOW. 34/JFB
.LONG TERM (SUNDAY THROUGH FRIDAY)...THE DEEP MID TO UPPER LEVEL
TROUGH WILL QUICKLY LIFT NORTHEAST INTO THE NORTHWEST ATLANTIC ON
SUNDAY WHILE RIDGING BUILDS IN FROM THE WEST. THE LARGE SURFACE HIGH
WILL STILL BE PRESENT ACROSS THE REGION AND THIS WILL MAINTAIN
ANOTHER 24 HOURS OF BELOW NORMAL TEMPERATURES. HIGHS SUNDAY WILL ONLY
CLIMB INTO THE LOW TO MID 60S WITH LOWS SUNDAY NIGHT IN THE MID TO
UPPER 30S EXCEPT FOR LOWER 40S ALONG THE IMMEDIATE COAST. PATCHY
FROST IS POSSIBLE OVER WELL INLAND LOCATIONS.
A CONTINUED MODERATION TOWARD SEASONAL TEMPERATURES IS EXPECTED EARLY
NEXT WEEK AS THE SFC HIGH WEAKENS AND MOVES EAST INTO THE WESTERN
ATLANTIC WHILE MID TO UPPER LEVEL RIDGING PERSISTS ACROSS OUR AREA.
UNCERTAINTY INCREASES FOR THE MID TO LATE WEEK AS GUIDANCE DISAGREES
ON HOW TO HANDLE THE INCOMING TROUGH INTO THE WESTERN STATES. THE
ECMWF CONTINUES TO SPLIT OFF A PIECE OF ENERGY AND CUT IT OFF OVER
FAR NW MEXICO WED-THU. THE ECMWF FINALLY EJECTS THE ENERGY EAST AS IT
PHASES WITH A NORTHERN STREAM SHORTWAVE ON SATURDAY . THE GFS IS MUCH
MORE PROGRESSIVE WITH THIS SOUTHERN STREAM ENERGY...SHOWING THE BEST
RAIN CHANCES THU-EARLY FRI COMPARED TO THE ECMWF WHICH KEEPS MAINLY
DRY WEATHER IN PLACE THROUGH FRI. DID NOT MAKE ANY CHANGES TO THE
EXTENDED AT THIS TIME...CAPPING RAIN CHANCES AT 20% WED-FRI AND
WARMING TEMPERATURES TO SLIGHTLY ABOVE NORMAL LEVELS. A LOOK AT THE
GFS ENSEMBLES AND THE NAEFS DO NOT BOLSTER CONFIDENCE IN ANY ONE
SOLUTION AT THIS TIME. WE WILL HAVE TO WAIT FOR A BETTER SIGNAL FROM
THE ENSEMBLES BEFORE WE CAN SIGNIFICANTLY INCREASE RAIN CHANCES FOR
ANY ONE OR TWO DAYS MID TO LATE NEXT WEEK. 34/JFB
&&
.AVIATION...
31.18Z TAF ISSUANCE...A COLD FRONTAL PASSAGE WILL BRING POTENTIAL OF
CLOUDS WITH BASES 3 TO 5 KFT LATE THIS AFTERNOON AND EVENING. NO RAIN
ANTICIPATED. SKIES CLEARING LATE TONIGHT. VSBY OK. FOLLOWING THE
FRONTAL PASSAGE...INCREASING NORTHWEST TO NORTHERLY WINDS FOLLOW
BEGINNING BY AND AFTER 21Z. WINDS INCREASE 15 TO 20 KNOTS WITH
FREQUENT GUSTS POSSIBLY BETWEEN 25 AND 35 KNOTS TONIGHT...ESPECIALLY
CLOSER TO THE BEACH AREAS. THE INCREASE IN WINDS WILL BE THE MAIN
HAZARD TO APPROACHES AND DEPARTURES. /10
&&
.MARINE...GIVEN THE STRENGTH ON THE PRESSURE GRADIENT...COLDER AIR
ADVECTION ATOP WARMER SEA SURFACE TEMPERATURES AND RESULTANT WIND
FIELD...UNUSUALLY STEEP LAPSE RATES IN THE MARINE BOUNDARY LAYER WILL
SUPPORT TRANSFER OF HIGHER MOMENTUM WINDS FROM ALOFT TO THE WATER
SURFACE TONIGHT. CONSIDERING THIS...THE LATEST HIGH RESOLUTION SHORT
RANGE WEATHER MODELS ARE ALSO IN SUPPORT OF THIS SCENARIO...INDICATING
THAT GALE FORCE WIND GUSTS ARE LIKELY OVER ALL MARINE WATERS TONIGHT
THROUGH MID MORNING SATURDAY. AS HIGH PRESSURE MOVES EAST OF THE
AREA...A LIGHT TO MODERATE EASTERLY WIND FLOW IS FORECAST FOR THE
FIRST HALF OF THE UPCOMING WEEK. SEAS SHOW A SUBSIDING TREND LATE
SUNDAY THEN REBUILD NEXT WEEK DUE TO A MODERATE...PERSISTENT EASTERLY
FETCH. /10
&&
.FIRE WEATHER...A STRONG REINFORCING SURGE OF COLD AND DRY AIR WILL
MOVE INTO THE REGION LATER THIS EVENING AND PERSIST THROUGH THE
WEEKEND. GUSTY WINDS CAN BE EXPECTED TONIGHT INTO SATURDAY. IN
ADDITION...RELATIVE HUMIDITY VALUES WILL DROP INTO THE MID 20
TO LOWER 30 PERCENT RANGE SATURDAY AFTERNOON. THIS WILL RESULT IN
CONDITIONS NEAR RED FLAG CRITERIA ACROSS SOUTHEAST MISSISSIPPI.
AFTER COORDINATION WITH THE STATE OF MISSISSIPPI...A FIRE WEATHER
WATCH WILL NOT BE ISSUED AT THIS TIME. ALABAMA AND FLORIDA LOCATIONS
WILL STAY JUST SHORT OF CRITERIA. VERY DRY WEATHER WILL PERSIST INTO
SUNDAY...BUT WINDS WILL BE MUCH LOWER AND CONDITIONS ARE NOT EXPECTED
TO MEET RED FLAG CRITERIA. 34/JFB
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 37 58 34 63 39 / 05 00 00 00 00
PENSACOLA 42 60 37 64 45 / 05 00 00 00 00
DESTIN 44 61 40 63 47 / 05 00 00 00 00
EVERGREEN 36 57 30 61 34 / 10 00 00 00 00
WAYNESBORO 35 58 29 62 36 / 10 00 00 00 00
CAMDEN 35 57 30 60 34 / 10 00 00 00 00
CRESTVIEW 38 60 31 64 35 / 05 00 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 10 PM FRIDAY TO 1 PM SATURDAY FOR THE
FOLLOWING ZONES: LOWER BALDWIN...LOWER MOBILE...UPPER
BALDWIN...UPPER MOBILE...
FREEZE WATCH FROM 1 AM SUNDAY TO 8 AM SUNDAY FOR THE FOLLOWING
ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
MOBILE...WASHINGTON...WILCOX...
FL...FREEZE WATCH FROM 1 AM SUNDAY TO 8 AM SUNDAY FOR THE FOLLOWING
ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA
ROSA...
WIND ADVISORY FROM 10 PM FRIDAY TO 1 PM SATURDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
INLAND SANTA ROSA...
MS...FREEZE WATCH FROM 1 AM SUNDAY TO 8 AM SUNDAY FOR THE FOLLOWING
ZONES: GEORGE...GREENE...PERRY...STONE...WAYNE...
GM...GALE WARNING FROM 10 PM FRIDAY TO 10 AM SATURDAY FOR THE
FOLLOWING ZONES: CHOCTAWHATCHEE BAY...COASTAL WATERS FROM
DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM
PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI
SOUND...NORTHERN MOBILE BAY...PENSACOLA BAY SYSTEM...
PERDIDO BAY...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM...
SMALL CRAFT ADVISORY UNTIL 10 PM FRIDAY FOR THE FOLLOWING ZONES:
CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM...
SMALL CRAFT ADVISORY FROM 10 AM SATURDAY TO 6 AM SUNDAY FOR THE
FOLLOWING ZONES: CHOCTAWHATCHEE BAY...COASTAL WATERS FROM
DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM
PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI
SOUND...NORTHERN MOBILE BAY...PENSACOLA BAY SYSTEM...
PERDIDO BAY...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM...
&&Hazardous weather outlook, Oct 31, 2:37 PM CDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 237 PM CDT FRI OCT 31 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-012000- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 237 PM CDT FRI OCT 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A REINFORCING COLD FRONT SURGES SOUTHEAST ACROSS THE AREA TONIGHT...BRINGING MUCH COLDER AIR TO THE AREA THIS WEEKEND. THE STRENGTH OF THE HIGH AND ITS ASSOCIATED WIND FIELD BRINGS BREEZY TO WINDY CONDITIONS THROUGH THE NIGHT. THE STRONGEST WINDS ARE FORECAST ALONG THE COASTAL COUNTIES WHERE WINDS WILL LIKELY GUST BETWEEN 30 AND 35 MPH...ESPECIALLY CLOSER TO THE SHORELINE. A WIND ADVISORY IS IN EFFECT FOR THE COASTAL COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLDER...DRIER AIRMASS...ACCOMPANIED BY GUSTY NORTHERLY WINDS INCREASES THE FIRE DANGER SATURDAY AFTERNOON. STRONG CANADIAN HIGH PRESSURE FILTERS AN UNSEASONABLY COLD AIRMASS INTO THE AREA THIS WEEKEND. THE VERY LATEST FORECAST CALLS FOR LOW TEMPERATURES TO DIP TO...AND JUST BELOW THE FREEZING MARK SATURDAY NIGHT... ALONG AND NORTH OF INTERSTATE 10. A FREEZE WATCH IS IN EFFECT FOR THESE AREAS. NO HAZARDOUS WEATHER IS FORECAST NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH THURSDAY. GMZ630>635-650-655-670-675-012000- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 237 PM CDT FRI OCT 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT SURGES ACROSS THE COASTAL WATERS TONIGHT...BRINGING STRONG OFFSHORE FLOW...BUILDING SEAS AND ROUGH CONDITIONS ON BAYS AND SOUNDS. WINDS WILL LIKELY GUST TO GALE FORCE AND A GALE WARNING IS IN EFFECT FOR THE ENTIRE MARINE AREA TONIGHT. SEAS BUILD TO 5 TO 8 FEET NEAR SHORE AND 7 TO 10 FEET WELL OFFSHORE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG OFFSHORE FLOW AND HIGH SEAS WILL CONTINUE SATURDAY THROUGH EARLY SUNDAY MORNING...RESULTING IN CONTINUED HAZARDOUS CONDITIONS FOR SMALL MARINE CRAFT. FREQUENT GUSTS TO GALE FORCE WILL LIKELY CONTINUE THROUGH LATE SATURDAY MORNING FOR THE ENTIRE MARINE AREA. THE STRONG CANADIAN HIGH...RESPONSIBLE FOR THE STRONG WINDS IN THE NEAR TERM...MOVES EAST NEXT WEEK. AS THE HIGH MOVES EAST...A MODERATE EASTERLY FLOW AND PERSISTENT LONGER FETCH RESULTS IN ELEVATED SEA STATES NEXT WEEK.
Nearby
Freeze Warnings in Alabama, 2014Freeze Warnings in Mississippi, 2014Freeze Warnings in Florida, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.